Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2012, 2:56 PM EDT for Tipton County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 1, 2012, 3:18 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tipton County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS53 KIND 011856
SVRIND
INC159-011945-
/O.NEW.KIND.SV.W.0132.120701T1856Z-120701T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 345 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF TIPTON...OR 12
MILES SOUTH OF KOKOMO...AND MOVING SOUTHEAST AT 40 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
TIPTON...
SHARPSVILLE...
WINDFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4036 8594 4022 8600 4022 8602 4021 8624
4040 8624 4041 8615
TIME...MOT...LOC 1856Z 294DEG 34KT 4030 8616
WIND...HAIL 60MPH 0.75IN
$$
TDUD2 follow-up statements
777
WWUS53 KIND 011912
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT SUN JUL 1 2012
INC159-011945-
/O.CON.KIND.SV.W.0132.000000T0000Z-120701T1945Z/
TIPTON-
312 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TIPTON
COUNTY UNTIL 345 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TIPTON...OR 15 MILES SOUTH OF
KOKOMO...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN TIPTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4025 8613 4028 8615 4035 8613 4040 8610
4036 8594 4022 8600 4022 8602
TIME...MOT...LOC 1912Z 294DEG 34KT 4027 8600
WIND...HAIL 60MPH 0.75IN
$$
SMF036
WWUS53 KIND 011918
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN JUL 1 2012
INC159-011927-
/O.CAN.KIND.SV.W.0132.000000T0000Z-120701T1945Z/
TIPTON-
318 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4025 8613 4028 8615 4035 8613 4040 8610
4036 8594 4022 8600 4022 8602
TIME...MOT...LOC 1917Z 294DEG 34KT 4025 8594
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:17 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 1, 2:17 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 217 PM EDT SUN JUL 1 2012 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 109 PM EDT SUN JUL 1 2012 AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE NEXT FEW DAYS. A VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA THROUGH AT LEAST WEDNESDAY. A WARM FRONT WILL LINGER ACROSS CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. MEANWHILE SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH ACROSS THE AREA THROUGH WEDNESDAY. THE MOISTURE...THE FRONT AND THE UPPER DISTURBANCES WILL COMBINE TO PROVIDE VERY WARM TEMPERATURES ALONG WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER HALF OF THIS WEEK. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... ISSUED AT 109 PM EDT SUN JUL 1 2012 SURFACE ANALYSIS EARLY THIS AFTERNOON SUGGESTS A FRONTAL BOUNDARY ACROSS THE NORTHEAST PARTS OF THE FORECAST AREA. TSRA WERE DEVELOPING ALONG THE BOUNDARY...ASSOCIATED WITH A UPPER SHORT WAVE. VERY WARM AIR WAS IN PLACE ACROSS THE FORECAST AREA AS TEMPERATURES WERE RISING INTO THE LOWER AND MIDDLE 90S. ONGOING CONVECTION IS EXPECTED TO PUSH EAST OF THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. WITH LOSS OF HEATING OVERNIGHT AND THE DEPARTURE OF THE ONGOING WAVE...WILL TRY TO TREND TOWARD A DRY FORECAST. GFS SUGGEST NEXT SHORTWAVE SHOULD NOT ARRIVE IN THE RGN UNTIL MONDAY AFTERNOON. AS FOR TEMPS...GIVEN OUR DEW POINTS AND EXPECTED RAIN THIS EVENING WILL STICK CLOSE TO THE MAVMOS AND METMOS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 109 PM EDT SUN JUL 1 2012 GFS AND NAM REMAIN IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE POPS. LITTLE CHANGE OCCURS IN THE OVERALL PATTERN THROUGH WEDNESDAY. GFS AND NAM INDICATE NORTHWEST FLOW PERSISTING THROUGH WEDNESDAY...WITH SEVERAL UPPER LEVEL SHORT WAVES EXPECTED TO PUSH ACROSS THE AREA. MODELS TYPICALLY STRUGGLE WITH PRECISE TIMING OF THESE TYPE OF WAVES. 850MB HEIGHTS CONTINUE TO INDICATE A THERMAL RIDGE NOSING ACROSS CENTRAL INDIANA THROUGH WEDNESDAY ALSO WITH TEMPS NEAR OR IN EXCESS OF 20C. BOTH MODELS AGREES THAT A SHORT WAVE SHOULD PASS INTO THE AREA AGAIN ON MONDAY AFTERNOON...AND WILL RAISE POPS HERE. ADDITIONAL MOISTURE IN THE AREA ALONG WITH CLOUDS HAS PREVENT TEMPS FROM RISING INTO THE TRIPLE DIGITS TODAY. AS FOR THE HEAT WATCH...WILL AIM FOR A HEAT ADVISORY ACROSS THE SOUTHWEST AREA OF THE FORECAST AREA. ENHANCED FIRE DANGER APPEARS TO BE LESS DUE TO THE ADDITIONAL MOISTURE IN THE AREA RESULTING IN HIGHER MIN RH/S ALONG WITH LIGHT WINDS. GROUND AND FUELS REMAIN VERY DRY...BUT WITH 2 OF THE THREE FIRE WEATHER FACTORS UNFAVORABLE FOR FIRE GROWTH...WILL DROP THE MENTION OF THE ENHANCED FIRE DANGER....BUT AGAIN...GROUND REMAINS VERY DRY. ELSEWHERE IN THE FORECAST IT WILL BE MORE DIFFICULT TO PRECISELY TIME THE PASSING OF THE SHORT WAVES...AND WILL NEED TO CARRY POPS THROUGH EACH TIME PERIOD WEDNESDAY NIGHT. BEST CHANCES WILL CONTINUE TO BE IN THE VICINITY OF THE WARM FRONT...WHICH IS EXPECTED TO LINGER NEAR I-74 THROUGH MUCH OF THE PERIOD. AREAS TO THE SOUTHWEST...VINCENNES...WASHINGTON...SHOALS...LINTON...WILL SEE LOWER POPS DUE TO FARTHER PROXIMITY TO THE FRONT. WITH LITTLE CHANGE IN THE AIR MASS WILL STICK WITH PERSISTENCE FOR TEMPS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 355 AM EDT SUN JUL 1 2012 MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...ALTHOUGH GFS CONTINUES TO OVERDO QPF AND DEWPOINTS DUE TO ITS BOUNDARY LATER ISSUES. WILL GENERALLY STICK WITH ALLBLEND INITIALIZATION...BUT CHANGE SOME ITEMS BASED ON DOWNPLAYING THE GFS. UPPER HIGH WILL GRADUALLY BUILD INTO THE AREA THROUGH THE PERIOD. CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF THE HIGH ON WEDNESDAY...SO CANNOT RULE OUT SOME ISOLATED CONVECTION. THUS LEFT SLIGHT CHANCE POPS IN FOR THEN. AFTERWARD THOUGH THE HIGH SHOULD BE STRONG ENOUGH TO KEEP RAIN OUT OF THE AREA. WILL THUS CONTINUE THE DRY FORECAST FROM WEDNESDAY NIGHT ON AND REMOVE ANY POPS ALLBLEND GAVE. HIGH TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE PERIOD...CONTINUED WELL ABOVE AVERAGE. ONLY OTHER NOTEWORTHY CHANGES TO ALLBLEND CENTER ON THE DEWPOINTS...WHICH WERE LOWERED A BIT TO REMOVE EFFECTS OF THE GFS. && .AVIATION /DISCUSSION FOR THE 011200Z TAFS/... ISSUED AT 1234 PM EDT SUN JUL 1 2012 OUTSIDE ANY CONVECTION...MOSTLY VFR FOR THE PERIOD. THE MAIN EXCEPTION WILL BE KLAF WHERE A MCS IS ORGANIZING OVER NRN IL AND IS SET TO IMPACT THIS TERMINAL IN THE NEXT 2-3 HOURS. HAVE HANDLED THIS SO FAR WITH A VCTS...BUT MAY NEED TO TEMPO IN A TSRA AS STORMS LOOK TO APPROACH. OTHERWISE...HRRR...WHICH WAS VERY ACCURATE HANDLING A SIMILAR EVENT TO FRIDAY...SHUNT THE MAJORITY OF THE CONVECTION ACROSS THE N AND NE CWA...KEEPING ANY THUNDER OUT OF INDY AREA. HAVE THEREFORE OPTED TO REMOVE VCTS FROM ALL TAFS SAVE FOR KLAF...BUT KEEP IN VCSH FOR KIND. SOME MFVR FOG MAY DEVELOP OVER LAF LATE TONIGHT AS SKIES CLEAR AND WINDS FALL OFF. OTHERWISE MOSTLY CLEAR SKIES WITH A POTENTIAL FOR SOME WEAK CHANCES FOR SHOWERS/THUNDER FROM ANY LEFT OVER OUTFLOW BOUNDARIES...BUT NO STRONG EVIDENCE ATTM TO INCLUDE ANY RAIN MENTION OVERNIGHT FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-054>057-065. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>064-067>072. EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR INZ060-061-067>070. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....50 AVIATION...SMF
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 546 AM EDT SUN JUL 1 2012 INZ021-028>031-035>049-054>057-065-021000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- 546 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING. TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY COULD APPROACH SEVERE LIMITS. DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF THUNDERSTORMS AFTER MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>064-067>072-021000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 546 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME. HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT WOULD BE MOSTLY LIKELY THIS AFTERNOON. DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS TIME. DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF THUNDERSTORMS AFTER MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Jul 1, 1:15 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EDT SUN JUL 1 2012 INZ021-029-011815- CARROLL-TIPPECANOE- 115 PM EDT SUN JUL 1 2012 AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF BROOKSTON...OR 8 MILES NORTH OF LAFAYETTE...AND MOVING EAST AT 45 MPH. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMF
Special weather statement, Jul 1, 1:20 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EDT SUN JUL 1 2012
INZ021-029-011800-
CARROLL-TIPPECANOE-
120 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 200 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BROOKSTON...OR 9 MILES NORTH
OF LAFAYETTE...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
CAMDEN...
FLORA...
BURLINGTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4066 8639 4043 8639 4043 8641 4048 8692
4057 8692 4057 8678 4063 8678
TIME...MOT...LOC 1720Z 269DEG 25KT 4053 8680
SMFLocal storm report, Jul 1, 2:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG DELPHI 40.58N 86.67W
07/01/2012 CARROLL IN LAW ENFORCEMENT
TREES DOWNED IN DELPHI.
&&
EVENT NUMBER IND1200355
HOMANNLocal storm report, Jul 1, 2:08 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BATTLE GROUND 40.51N 86.84W
07/01/2012 E0.70 INCH TIPPECANOE IN AMATEUR RADIO
&&
EVENT NUMBER IND1200356
HOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:01 AM EDT | Special Weather Statement | IND | Owen | 29 min |
| Jul 1, 3:25 AM EDT | Special Weather Statement | IND | Monroe | 35 min |
| Jul 1, 4:27 AM EDT | Excessive Heat Watch | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 11 hr |
| Jul 1, 5:00 AM EDT | Special Weather Statement | IND | Johnson, Morgan | 30 min |
| Jul 1, 7:02 AM EDT | Special Weather Statement | IND | Jennings | 28 min |
| Jul 1, 1:20 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Jul 1, 1:33 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 57 min |
| Jul 1, 3:17 PM EDT | Heat Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more | 29 hr |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| Jul 1, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 38 min |
| Jul 1, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Knox | 49 min |
| Jul 1, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 41 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Knox | 47 min |
| Jul 1, 7:13 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.